Alert archive / North Carolina / Flash Flood Warnings in 2023
Flash Flood Warning 45, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 10, 2023, 7:35 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2023, 7:35 PM EDT (23:35 UTC)
- Expired
- Sep 10, 2023, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WGUS52 KRAH 102335
FFWRAH
NCC057-067-081-110245-
/O.NEW.KRAH.FF.W.0045.230910T2335Z-230911T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
735 PM EDT Sun Sep 10 2023
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Northern Davidson County in central North Carolina...
Southeastern Forsyth County in central North Carolina...
Northwestern Guilford County in central North Carolina...
* Until 1045 PM EDT.
* At 735 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Greensboro, High Point, Lexington, Thomasville, Linwood,
Summerfield, Jamestown, Oak Hollow Marina, Welcome, Lake Brandt,
Lake Jeanette Marina, High Rock Lake and Lake Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3572 8034 3583 8047 3584 8045 3583 8043
3585 8042 3584 8039 3585 8039 3587 8039
3619 7989 3617 7963 3592 7998 3592 8005
3587 8005 3569 8030 3572 8033
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CBL1 follow-up statement
058
WGUS72 KRAH 110215
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1015 PM EDT Sun Sep 10 2023
NCC057-067-081-110225-
/O.CAN.KRAH.FF.W.0045.000000T0000Z-230911T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-
1015 PM EDT Sun Sep 10 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN DAVIDSON,
SOUTHEASTERN FORSYTH AND NORTHWESTERN GUILFORD COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3572 8034 3583 8047 3584 8045 3583 8043
3585 8042 3584 8039 3585 8039 3587 8039
3619 7989 3617 7963 3592 7998 3592 8005
3587 8005 3569 8030 3572 8033
$$
CBLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 7:35 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 10, 7:35 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 735 PM EDT Sun Sep 10 2023 .SYNOPSIS... A stationary front will continue to weaken over the region during through Tuesday. A cold front is expected to move through the area on Wednesday, with cool, dry high pressure building in thereafter. && .NEAR TERM /TONIGHT/... As of 220 PM Sunday... A stationary front remains across central North Carolina, roughly oriented from NE to SW. With the front weakening over time, a dewpoint gradient is the best way to see the different airmasses, with mid to upper 60s west of US-1 and low to mid 70s east of the highway. Model guidance has been all over the place as to how much convection will develop this afternoon. With low morning clouds having mixed out, there is generally just a lot of diurnal cumulus across the area now. The Piedmont appears to be a slightly favored region for showers and storms, although the entire forecast area remains under a slight chance. The bulk of the activity should fade by sunset, with a completely dry forecast after midnight. With little change in airmass, another round of fog and low stratus could occur late tonight, although rainfall was much more widespread in intensity and coverage yesterday than it will be today. Overnight lows should be similar to last night, ranging from the mid 60s to the low 70s. && .SHORT TERM /MONDAY TROUGH TUESDAY NIGHT/... As of 300 PM Sunday... The shortwave over the TN Valley today will continue to shear out and lift northeast on Monday, and will slowly be replaced by a positively tilted trough digging through the Midwest by midweek. A baggy surface trough will linger over the area in place of the weakening frontal zone over the region today. The airmass has dried out significantly since yesterday with markedly drier mid-level air upstream over the Southeast, but PW will remain near normal around 1.5". Cannot rule out an isolated shower Monday afternoon with weak capping and southwesterly flow aloft, but little in the way of forcing for ascent will confined convection to the mountains and seabreeze. Highs 83-89. There could be some patchy stratus given a generally unchanged low- level airmass, and though while low, SREF probabilities favor the north Piedmont into VA. Lows will be in the mid and upper 60s. We will start to feel the influence of the upper trough swinging through the Great Lakes region on Tuesday as a cold front approaches from the west. The chance of afternoon showers and storms will increase across the western Piedmont, and there is a little better agreement among the GFS and ECMWF that some upstream pre-frontal convection will move into the area Tuesday night, followed by additional chances with the actual front Wednesday. Poor diurnal timing and generally weak deep layer shear should keep convection sub-severe late Tuesday, but given the PJ approaching the Mid- Atlantic states will shift its right entrance region over NC and better model agreement, have increased POPs over NBM Tuesday night. Similar highs and lows on Tue/Tue night with mid/upper 80s and mid/upper 60s respectively. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 226 PM Sunday... Wednesday a cold front over western NC will sweep across the region bringing a chance of showers and storms to central NC Wednesday. The strong cold front will exit the region late Wednesday night filtering in cool, dry air behind. Thursday will be dry and cool as the front pushes offshore (and Hurricane Lee away from the coast). Temps Thursday will be upper 70s to low 80s across the area. Friday will feel like Fall as high pressure builds in and dew points drop into the upper 40s to low 50s across the area. Temps Friday night will be in the low 50s in the north to mid 50s south. By Saturday high pressure will be slowly shifting east and centered over SW Pennsylvania, resulting in temperatures ranging from the upper 70s in the north to low 80s in the south over the weekend. Dew points will still be in the low 40s to upper 50s over the weekend, making it feel refreshing and seasonable. Lows will continue to slowly climb but still remain in the 50s Saturday night and Sunday night. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 730 PM Sunday... 24 hour TAF period: There is still some uncertainty of how extensive a period of MVFR cigs will be this evening/tonight, but generally expect the best chance for MVFR cigs at KINT/KGSO, and possibly KRDU. MVFR/IFR vsbys are expected at KINT and KGSO, possible at KRDU, KFAY and KRWI. Otherwise, VFR conditions should prevail. Scattered showers and storms are expected through the evening, but should taper off tonight. -KC Outlook: Isolated showers/storms cannot be ruled out Monday/Tuesday afternoon. A more substantial chance for showers/storms is expected Tuesday night through Wednesday before high pressure brings a dry air mass for Thursday into the weekend. -Green && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KC/Green NEAR TERM...Green SHORT TERM...BLS LONG TERM...CA AVIATION...KC/Green
Hazardous weather outlook, Sep 10, 4:07 AM EDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 407 AM EDT Sun Sep 10 2023 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 407 AM EDT Sun Sep 10 2023 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:26 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| Sep 9, 8:51 PM EDT | Special Weather Statement | RAH | Stanly | 39 min |
Nearby
Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.